Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

April 2, 2015Butts County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 2, 2015, 5:54 PM EDT for Butts County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2015, 5:54 PM EDT (21:54 UTC)
Expired
Apr 2, 2015, 6:30 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Butts County, GA

The radar

The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-281 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WWUS82 KFFC 022154
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT THU APR 2 2015
 
GAZ056>059-070-071-022230-
HENRY GA-SPALDING GA-JASPER GA-BUTTS GA-LAMAR GA-MONROE GA-
554 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH 
WINDS IN HENRY... SPALDING...JASPER...BUTTS...LAMAR AND MONROE 
COUNTIES UNTIL 630 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ORCHARD 
HILL TO NEAR FLOVILLA...AND MOVING NORTH AT 40 MPH.

WIND GUSTS OF 40 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE POSSIBLE 
AS THESE STORMS MOVE ACROSS PARTS OF HENRY... 
SPALDING...JASPER...BUTTS...LAMAR AND MONROE COUNTIES THROUGH 630 PM 
EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...JACKSON...HAMPTON...LOCUST GROVE...FLOVILLA...MILNER...
JENKINSBURG...ORCHARD HILL...EAST GRIFFIN...LUELLA...BLOUNT...CHAPPEL
MILL...MCKIBBEN...EUDORA...BERNER...WORTHVILLE...WALKER MILL...
TOWALAGA...STARK AND INDIAN SPRINGS STATE PARK.

LAT...LON 3339 8429 3341 8390 3337 8387 3337 8386
      3339 8383 3341 8385 3342 8370 3310 8383
      3309 8425 3319 8425 3319 8426
TIME...MOT...LOC 2152Z 194DEG 34KT 3318 8423 3320 8392 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 2, 3:41 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 2, 3:41 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT THU APR 2 2015

...ISOLATED SEVERE STORMS POSSIBLE THIS EVENING AND AGAIN FRIDAY
NIGHT...

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
UPPER DISTURBANCE IS SPARKING SCATTERED SHOWERS AND THUNDERSTORMS
FROM CENTRAL TN SOUTHWARD INTO CENTRAL AL... WITH THE LEADING EDGE
ALREADY PUSHING ACROSS PARTS OF NORTH AND WEST CENTRAL GA. AS
EXPECTED... STORMS COULD DEVELOP JUST ABOUT ANYWHERE... WITH A FEW
SHOWERS AND THUNDERSTORMS ALSO NOTED OVER CENTRAL GA AS WELL. THE
ABUNDANT CLOUDINESS HAS HELPED HOLD INSTABILITIES IN CHECK... AND
THE UPPER DISTURBANCE IS WEAKENING... ALL SUGGESTING A LESSONED
THREAT FOR SEVERE STORMS TODAY. ALTHOUGH... EXPECTING MORE GENERAL
THUNDERSTORMS FOR THE MOST PART... STILL CANNOT RULE OUT A FEW
STRONG TO POSSIBLY SEVERE STORMS DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS... MAINLY OVER THE NW AND WEST CENTRAL ZONES... AS
BREAKS IN THE CLOUDS ALLOW 1500-2000 J/KG OF CAPE SPREAD INTO THE
AREA FROM EASTERN AL. SMALL HAIL...WIND GUSTS TO 40 MPH AND
OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH
MOST STORMS THAT DEVELOP. THE THUNDERSTORM THREAT SHOULD GREATLY
DIMINISH BY 9-10 PM THIS EVENING AS THE DISTURBANCE LIFTS NE... WITH
CLEARING SKIES ON TAP OVERNIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS
WOULD SUPPORT PATCHY FOG AGAIN TONIGHT. MODELS AGREE ON A RATHER
QUIET WEATHER DAY ON FRIDAY AS OUR NEXT DISTURBANCE AND FRONTAL
SYSTEM GETS ORGANIZED AND BEGINS TO KICK EAST OF THE PLAINS FRIDAY
AFTERNOON. THIS SHOULD RESULT IN ONLY A LOW CHANCE OF CONVECTION
OVER FAR NW GA FRIDAY AFTERNOON. THE GREATER CHANCES FOR SHOWERS AND
THUNDERSTORMS COME FRIDAY NIGHT AS THIS SYSTEM DRAGS A COLD FRONT
ACROSS THE AREA THROUGH SATURDAY MORNING. STRONG WIND SHEAR AND
MODERATE CAPES ALONG AND AHEAD OF THE COLD FRONT HAS PROMPTED SPC TO
SHOW A SLIGHT RISK OF SEVERE STORMS ACROSS PARTS OF NW GA FRIDAY
NIGHT AHEAD OF THE FRONT... WITH THE GREATER CHANCES JUST WEST AND
NW OF THE STATE. WILL CONTINUE TO MONITOR THIS POTENTIAL CLOSELY
OVER THE NEXT COUPLE OF FORECAST PERIODS. OTHERWISE... TOOK A MAV
AND MET BLEND FOR TEMPS THROUGH THE PERIOD... WITH ABOVE NORMAL
CONDITIONS EXPECTED TONIGHT AND FRIDAY... THEN COOLER TEMPS
SPREADING IN FRIDAY NIGHT BEHIND THE COLD FRONT.

39

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MOST OF THE ACTIVE WX SHOULD HAVE PUSHED OUT WITH FRONT BY MIDDAY
SATURDAY. WHILE 0-1KM BULK SHEAR REMAINS STRONG BETWEEN 06Z-12
SAT...AROUND 30KTS...MLCAPE STILL MEAGER IN MODEL PROGS. IF WERE
LUCKY...SEVERE CONVECTION WILL REMAIN WEST OF THE AREA FRI NIGHT
AND SAT.

NICE WEEKEND WITH PLENTY OF SUNSHINE ENSUES BUT STRONG WSWLY
ZONAL FLOW TO DOMINATE PATTERN OVER THE CONUS MON THRU WED
...MEANING EVEN WARMER TEMPS AND INCREASING MOISTURE AND CHANCES
FOR DEEP MOIST CONVECTION. KEPT POPS 20-30 PCT MON THRU THURS WITH
BEST CHC ON THURS. STILL A WAYS OUT. 12Z DETERMINISTIC AND
ENSEMBLE GUIDANCE NOT IN AGREEMENT ON DEVELOPMENT OF LARGE WRN
CONUS UPPER TROUGH AS SHOWN IN PREV RUNS.

SNELSON

&&

AVIATION...
18Z UPDATE...
MVFR CIGS SHOULD IMPROVE TO LOW VFR LEVELS BY 20Z AS WINDS VEER MORE
SSW AND BREAKS IN CLOUDS BEGIN TO SPREAD INTO THE AREA. STILL EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS TO SPREAD INTO NORTH AND WEST
CENTRAL GA THROUGH THE AFTERNOON AND EARLY EVENING... WARRANTING A
TEMPO 21-01Z TSRA FOR THE ATLANTA TAF SITES. THE DISTURBANCE PUSHES
EAST THIS EVENING... WITH CLEARING SKIES EXPECTED BY LATE EVENING OR
MIDNIGHT. THEN VFR CONDITIONS ARE EXPECTED OVERNIGHT AND ON FRI.
CURRENT SE WINDS AROUND 6-9KTS WILL VEER MORE SSW BY 20Z WITH A FEW
GUSTS POSSIBLE DURING THE LATE AFTERNOON. WINDS BACK MORE SSE AGAIN
THIS EVENING... THEN VEER SSW AGAIN BY 14-15Z FRI AND REMAIN SSW ON
FRI... WITH SPEEDS AROUND 10-12KTS ON FRI. NO CONVECTION IS EXPECTED
AGAIN UNTIL FRIDAY NIGHT AHEAD OF A COLD FRONT.

//ATL CONFIDENCE...
18Z UPDATE...
MEDIUM ON ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  81  56  70 /  50  10  60  10
ATLANTA         58  80  52  66 /  40  20  70  10
BLAIRSVILLE     54  75  46  61 /  50  30  70  10
CARTERSVILLE    57  78  50  64 /  40  30  70  10
COLUMBUS        58  82  58  70 /  20  10  60  20
GAINESVILLE     57  78  52  66 /  50  20  70  10
MACON           59  83  61  71 /  40  10  60  20
ROME            57  78  49  65 /  40  40  80   5
PEACHTREE CITY  56  80  54  68 /  40  20  70  10
VIDALIA         62  85  63  76 /  30  10  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....SNELSON
AVIATION...39
Hazardous weather outlook, Apr 2, 3:55 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT THU APR 2 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
355 PM EDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING
MUCH OF OVER NORTH AND CENTRAL GEORGIA...

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS...DANGEROUS LIGHTNING AND LARGE HAIL WILL BE POSSIBLE
THROUGH MIDNIGHT.

DISCUSSION...
INSTABILITY IS EXPECTED TO INCREASE ACROSS THE AREA THIS AFTERNOON
WITH CAPE VALUES OF 500 TO 1500 LIKELY. VERTICAL WIND SHEAR WILL BE
SOMEWHAT WEAK FOR STORM EVENTS THIS TIME OF YEAR...BUT MAY BE
SUFFICIENT TO HELP STORMS BECOME MORE ORGANIZED AND MORE LIKELY TO
PRODUCE LARGE HAIL. SEVERE STORMS WILL BE LESS LIKELY OVER NORTHEAST
GEORGIA WITH ABOUT EQUAL CHANCES OF THE REMAINDER OF THE STATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE WILL BE ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS
FRIDAY NIGHT AND SATURDAY MORNING AS A COLD FRONT SWEEPS THROUGH THE
STATE. THE STRONGEST STORMS COULD PRODUCE HAIL AND DAMAGING WINDS.
AFTER A DRY PERIOD SUNDAY...SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 2, 4:34 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU APR 2 2015

GAZ038-039-050-022115-
OGLETHORPE GA-GREENE GA-WILKES GA-
434 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN OGLETHORPE...GREENE AND WILKES COUNTIES UNTIL 515 PM EDT...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRAWFORD TO
NEAR GREENSBORO...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS OGLETHORPE...GREENE AND WILKES COUNTIES THROUGH 515 PM
EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LEXINGTON...CRAWFORD...ARNOLDSVILLE...WOODVILLE...MAXEYS...RAYLE...
STEPHENS...VESTA...PENFIELD...POINT PETER...PHILOMATH AND HUTCHINGS.

LAT...LON 3375 8285 3371 8294 3373 8295 3370 8299
      3369 8299 3358 8324 3390 8323 3403 8301
      3404 8298 3404 8295 3403 8293 3401 8294
      3401 8291 3400 8291 3400 8289
TIME...MOT...LOC 2034Z 228DEG 16KT 3387 8318 3361 8320
Special weather statement, Apr 2, 4:55 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT THU APR 2 2015

GAZ068>071-081-022130-
UPSON GA-CRAWFORD GA-PIKE GA-LAMAR GA-MONROE GA-
455 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL AND 40 MPH
WINDS IN UPSON... CRAWFORD...PIKE...LAMAR AND MONROE COUNTIES UNTIL
530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASTON...MOVING NORTH AT 40 MPH.

WIND GUSTS OF 40 MPH AND HAIL UP TO THE SIZE OF NICKELS ARE LIKELY
AS THESE STORMS MOVE ACROSS UPSON... CRAWFORD...PIKE...LAMAR AND
MONROE COUNTIES THROUGH 530 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THOMASTON...BARNESVILLE...FORSYTH...YATESVILLE...CULLODEN...ALDORA...
THE ROCK...LINCOLN PARK...COLLIER...REDBONE...SALEM...MUSELLA...
BRENT...LOGTOWN...RUSSELLVILLE...HANNAHS MILL...REDBONE CROSSROADS
AND PIEDMONT.

LAT...LON 3275 8429 3276 8430 3276 8434 3278 8435
      3278 8437 3279 8439 3281 8440 3311 8427
      3302 8389 3271 8404
TIME...MOT...LOC 2054Z 194DEG 33KT 3286 8423
Special weather statement, Apr 2, 4:57 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT THU APR 2 2015

GAZ022-033-045-022145-
DE KALB GA-FORSYTH GA-NORTH FULTON GA-
457 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DE KALB...FORSYTH AND NORTH FULTON COUNTIES UNTIL 545 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDY SPRINGS...OR 9 MILES EAST OF
MARIETTA...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY WITH THIS STORM
AS THIS STORM MOVES ACROSS DE KALB...FORSYTH AND NORTH FULTON
COUNTIES THROUGH 545 PM EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CUMMING...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...MILTON...DULUTH...SUGAR HILL...DREW...BROOKWOOD AND
DUCKTOWN.

LAT...LON 3426 8422 3414 8408 3407 8412 3403 8412
      3403 8417 3400 8418 3400 8424 3399 8426
      3397 8426 3396 8428 3395 8427 3389 8438
      3392 8443 3398 8438 3402 8440 3419 8427
      3419 8426 3421 8426
TIME...MOT...LOC 2056Z 224DEG 18KT 3394 8438
Special weather statement, Apr 2, 5:10 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT THU APR 2 2015

GAZ002-004-005-011>013-019>021-030>032-041-022200-
MURRAY GA-GORDON GA-COBB GA-PAULDING GA-WHITFIELD GA-PICKENS GA-
HARALSON GA-BARTOW GA-CHEROKEE GA-CHATTOOGA GA-POLK GA-WALKER GA-
FLOYD GA-
510 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN MURRAY...GORDON...COBB...PAULDING...WHITFIELD...PICKENS...
HARALSON...BARTOW...CHEROKEE...CHATTOOGA...POLK...WALKER AND FLOYD
COUNTIES UNTIL 600 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
LAFAYETTE TO NEAR SHANNON TO EUHARLEE TO NEAR BUCHANAN...AND MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS MURRAY... GORDON...COBB...PAULDING...WHITFIELD...
PICKENS...HARALSON...BARTOW...CHEROKEE...CHATTOOGA...POLK...WALKER
AND FLOYD COUNTIES THROUGH 600 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CANTON...CARTERSVILLE...CALHOUN...DALLAS...
CHATSWORTH...BUCHANAN...KENNESAW...WOODSTOCK...ACWORTH...HOLLY
SPRINGS...ADAIRSVILLE...ROCKMART...EUHARLEE...HIRAM...EMERSON...
ETON...WHITE AND WALESKA.

LAT...LON 3477 8463 3473 8466 3455 8465 3455 8452
      3427 8441 3392 8474 3377 8527 3408 8498
      3430 8517 3471 8527 3495 8474
TIME...MOT...LOC 2110Z 236DEG 33KT 3468 8520 3434 8512 3412 8492 3383
8516
Special weather statement, Apr 2, 5:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT THU APR 2 2015

GAZ031-032-042-043-022230-
COBB GA-PAULDING GA-CARROLL GA-DOUGLAS GA-
545 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN COBB...PAULDING...CARROLL AND DOUGLAS COUNTIES UNTIL 630 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TEMPLE...OR 7 MILES NORTH OF CARROLLTON...
MOVING EAST AT 30 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS COBB...PAULDING...CARROLL AND DOUGLAS COUNTIES THROUGH 630 PM
EDT.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
DOUGLASVILLE...VILLA RICA...POWDER SPRINGS...AUSTELL...TEMPLE...
HIRAM...LITHIA SPRINGS...BROWNSVILLE...TREASURE LAKE...WINSTON...LAKE
VAL-DO-MAR...NEW GEORGIA...ABILENE...CHAPEL HILL AND BILL ARP.

LAT...LON 3370 8511 3372 8505 3376 8505 3393 8465
      3370 8463 3368 8464 3368 8465 3366 8466
      3364 8471 3362 8512
TIME...MOT...LOC 2145Z 249DEG 24KT 3368 8504
Special weather statement, Apr 2, 5:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT THU APR 2 2015

GAZ056>059-070-071-022230-
HENRY GA-SPALDING GA-JASPER GA-BUTTS GA-LAMAR GA-MONROE GA-
554 PM EDT THU APR 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH
WINDS IN HENRY... SPALDING...JASPER...BUTTS...LAMAR AND MONROE
COUNTIES UNTIL 630 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ORCHARD
HILL TO NEAR FLOVILLA...AND MOVING NORTH AT 40 MPH.

WIND GUSTS OF 40 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE POSSIBLE
AS THESE STORMS MOVE ACROSS PARTS OF HENRY...
SPALDING...JASPER...BUTTS...LAMAR AND MONROE COUNTIES THROUGH 630 PM
EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...JACKSON...HAMPTON...LOCUST GROVE...FLOVILLA...MILNER...
JENKINSBURG...ORCHARD HILL...EAST GRIFFIN...LUELLA...BLOUNT...CHAPPEL
MILL...MCKIBBEN...EUDORA...BERNER...WORTHVILLE...WALKER MILL...
TOWALAGA...STARK AND INDIAN SPRINGS STATE PARK.

LAT...LON 3339 8429 3341 8390 3337 8387 3337 8386
      3339 8383 3341 8385 3342 8370 3310 8383
      3309 8425 3319 8425 3319 8426
TIME...MOT...LOC 2152Z 194DEG 34KT 3318 8423 3320 8392

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:27 PM EDTSpecial Weather StatementFFCBaldwin48 min
Apr 2, 2:11 PM EDTSpecial Weather StatementFFCFloyd49 min
Apr 2, 2:26 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes49 min
Apr 2, 3:36 PM EDTSpecial Weather StatementFFCMorgan39 min
Apr 2, 3:39 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Putnam30 min
Apr 2, 4:07 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Haralson, Polk23 min
Apr 2, 4:28 PM EDTSpecial Weather StatementFFCTaylor47 min
Apr 2, 4:31 PM EDTSpecial Weather StatementFFCBartow, Chattooga, Floyd, Haralson, Paulding, Polk44 min
Apr 2, 4:34 PM EDTSpecial Weather StatementFFCOglethorpe41 min
Apr 2, 4:55 PM EDTSpecial Weather StatementFFCLamar, Monroe, Upson35 min
Apr 2, 4:57 PM EDTSpecial Weather StatementFFCForsyth48 min
Apr 2, 5:00 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson45 min
Apr 2, 5:10 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Gordon, Haralson, Murray, Paulding and 2 more50 min
Apr 2, 5:42 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Pickens48 min
Apr 2, 5:45 PM EDTSpecial Weather StatementFFCDouglas45 min
Apr 2, 6:27 PM EDTSpecial Weather StatementFFCDawson, DeKalb, Forsyth, Fulton, Gwinnett, Lumpkin48 min
Apr 2, 6:39 PM EDTSpecial Weather StatementFFCJasper36 min
Apr 2, 7:10 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett50 min
Apr 2, 7:33 PM EDTSpecial Weather StatementFFCNewton, Rockdale, Walton27 min
Apr 2, 7:55 PM EDTSpecial Weather StatementFFCBanks, Jackson, Madison50 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.